Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

NSAIDs causing muscle cramps?

Richard_RRichard_ Posts: 1
edited 12/16/2014 - 11:40 PM in Pain Medications
Hello,

I have what was suspected to be a herniated disc L5-S1 because of low back pain, a numb toe and foot drop. I was prescribed Diclofenac Sodium. After a day of taking these I started to develop insane cramping of the buttock muscles and hamstrings which persisted for at least two weeks, I thought this was part of the nerve being irritated or compressed. It hurt like hell, couldn't walk for days. This condition cleared up in about three weeks (hence my doubt about it being a herniated disc). Two weeks ago I hurt my back again when putting on pants. Same story, really bad back pain, went to bed after taking diclofenac, bad muscle cramps start after a day. I quit the diclofenac after 2 days and started taking ibuprofen 400mg three times daily. The muscle cramps persisted, being at their worst in the morning after getting out of bed.

Last week I forgot to take the ibuprofen on two occasions and took the first pill at noon after which the cramps got really bad. The first time I thought this was coincidence but now I am not so sure. I have not been eating well and I probably don't drink enough water during the day, could this be perhaps be a reason for ibuprofen / diclofenac worsening or even causing these leg and buttock cramps? I now even start to suspect that I never had a herniated disc but an injury to the quadratus lumborum muscle and that the cramps brought on or worsened by the pain meds somehow damaged the sciatic nerve.
advertisement

Comments

Sign In or Register to comment.